Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hair loss
Sep 18, 2005

hi doc, i started meds for the first time about 6 weeks ago. i take epzicom and sustiva. i do not have any side effects so far except the sustiva drug like feeling wich is getting better thank god. there is one thing though, i am loosing a lot of hair everyday. i am not sure if it is a side effect or just coincidence. i just turned 29 yo. i talked to my doctor and he said, it might stop by itself, what do you think? also, wether it is a side effect or not, is there anything i could do about it? rogain or propecia? would i have any drug interactions if i decided to use them? thanks for your time and your wonderful job.

Response from Dr. Henry

I have had many patients who report increased hair loss after starting HIV therapy. Most of them were on different regimens than yours so it unclear to me whether it is due to immune reconstitution, a drug effect, or simply more attention to anything that seems different. If the problem persists then a review of all of your meds (3TC in my experience may be the most likely HIV drug) to see if a switch is an option. Both Rogaine and Propecia are generally OK with your current HIV meds. KH



Previous
what about ....
Next
HIV terrorism

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement